Clonazepam addiction (more commonly known as Klonopin addiction) is very serious. Many people think that because it is a prescription drug, there aren’t that many dangers with taking clonazepam. Some people don’t even realize that clonazepam addiction exists because it is a ‘legal’ drug. This is far from the truth.
Clonazepam is most commonly used to treat anxiety and panic attacks. It is a benzodiazepine and is similar to such drugs as Ativan, Valium, and Xanax.
The most common side effects are drowsiness and euphoria. It can also cause impaired coordination, balance, and other motor functions.
Clonazepam addiction can happen very quickly because of the euphoric and relaxing feelings that clonazepam provides for the user. A person also develops a tolerance very quickly, and will need more clonazepam to get the desired effect.
Many people also abuse this drug even if it is not being prescribed to them. One of the biggest problems with Klonopin addiction is that people who are taking this drug are often mixing it with other substances.
It is often used in conjunction with cocaine because the user needs a drug to counteract the stimulant effects of cocaine. The problem is that cocaine is a stimulant and clonazepam is a depressant. Even though cocaine is a stimulant, it actually increases the sedative effects of clonazepam, and makes an overdose much more likely. The combination of a stimulant and a depressant also puts much more pressure on your heart, and causes an extreme increase in the likelihood of heart attacks or strokes.
Someone suffering from clonazepam addiction or dependence should always seek medical attention if they are trying to stop taking the drug. If a person tries to stop taking clonazepam too quickly, they can suffer from withdrawal and have seizures, which can be extremely dangerous and fatal.
Other Klonopin withdrawal symptoms can include panic attacks, loss of memory, dizziness, faster than normal heart beat, and irritability. Withdrawal symptoms are different for everyone and last longer for some people than others, but these symptoms can be very severe.
Clonazepam abuse and addiction is very serious, and this drug should never be mixed with alcohol or any other kind of narcotic. So many deaths occur because people are mixing substances and don’t realize how dangerous it is.
Clonazepam overdose is considered rare, but the combination of clonazepam and other substances makes the possibility of overdose much more realistic. The clonazepam alcohol combination should be avoided at all costs.
Snorting Klonopin is also common for people who are abusing the drug. This causes the drug to flow into the person’s blood stream faster than it is intended to, and it can be very dangerous.
Although clonazepam is often prescribed to people and used properly, the abuse of this drug and other prescription drugs is increasing very quickly. It is important that people realize prescription drugs can be just as dangerous as illicit ‘street’ drugs. Just because they are legal and prescribed by a doctor does not mean they are safe and cannot be abused.